Immunotherapy induced arthritis any b... - The Roy Castle Lu...

The Roy Castle Lung Cancer Foundation

4,736 members2,853 posts

Immunotherapy induced arthritis any body else got it??

minustwothirds profile image

Nobody told me this was possible, I ended up unable to walk, got through it now but other problems with my gastro system have been caused by the same thing.

9 Replies

Hello minustwothirds,

I am very sorry to hear that you have had this problem with immunotherapy, this type of treatment is still new and in general is very well tolerated by most patients.

Immunotherapy like other cancer treatments is a powerful medication that can cause changes within the body or to how you feel, called side effects. These side effects are different for everyone and how well the treatment is tolerated is also different for each individual patient. Sometimes you can still experience side effects from immunotherapy for up to 1 year after the treatment has stopped, for this reason it is important to report any changes to your CNS, Gp or medical team, so that they can act quickly.

I have added below a link to a very informative article from the Cancer Research site

cancerresearchuk.org/health...

If you would like to discuss anything you can either email us at

lungcancerhelp@roycastle.org

or call our free phone nurse led helpline number on 0800 358 7200 Monday to Thursday 0900-1700 and Friday 0900-1600

Kind regards

The Roy Castle Support Team

ThanksDave

Hi in 2019 I came off immunotherapy pembrolizumab after 10 sessions. I ended up with immunotherapy colitis. The immunotherapy had successfully worked. But as previously said its a new treatment and not all side effects are the same and different in every individual hence anything you notice should be reported.Upon saying all this I hope the treatment was/is successful for you. xx

Hi, also had colitis, caused by immuno, had infusion of infliximab, incredible, sorted my joint problems overnite after first dose, good luck

Sorry, should have mentioned, the infliximab was given to try to sort out the colitis, having spoken to the arthritis doctors they tell me they use the very same drug some times.

Yes i also experienced this. I had a great response to the cancer, left with around 15% of the primary tumour but had to stop the immunotherapy. I got severe colitis, was on steroids for around 10 months then came off then and got arthritis either caused by coming off the steroids or the immunotherapy! Back on the steroids as colitis came back as I took nurofen for the arthritis pain! Arthritis had gone and colitis getting better. I’m now doing a much much slower taper off the steroids. Hope that this helps. X

Hi, my rheumatoid arthritis came on after about 4 infusions of immuno, the colitis came after, had great reaction to infliximab which was for the colitis but also sorted the rheumatid artheritis, literally overnite. came off 60mg steroids per day by 5mg per week then 1mg per week, now off all medication but lymph nodes starting to give concern now. sorry forgot to sat my cancer was in my right lung 75mm, removed top two parts of the lung and a lymph node attatched to the bronchill tube.

Excuse the spelling but tried my best.

Good luck

Dave

Wow that’s amazing … I might have to ask for infliximab again … I did have 2 rounds which worked but not 100% I assume your being monitored for any cheeky nodes. I haven’t had treatment in over a year and remain stable and fingers crossed that continues. Best of luck 🤞🏼

Well done, had a scan yesterday so just wait and see.Cheers

Dave